Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 56, NWS State College, PA

July 1, 2014Franklin County, Fulton County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 1, 2014, 5:31 PM EDT for Franklin County, Fulton County, Pennsylvania. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2014, 5:31 PM EDT (21:31 UTC)
Expired
Jul 1, 2014, 6:30 PM EDT
In force
59 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Franklin County, PA, Fulton County, PA

The radar

The Sterling radar (KLWX), 103 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 6:10 PM EDTTSTM WND DMGGreencastle, PATREES REPORTED DOWN.
Jul 1, 6:11 PM EDTHAIL 0.7Greencastle, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WUUS51 KCTP 012131
SVRCTP
PAC055-057-012230-
/O.NEW.KCTP.SV.W.0056.140701T2131Z-140701T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
531 PM EDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EAST CENTRAL FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 630 PM EDT

* AT 531 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER FORT LOUDON...AND MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHAMBERSBURG...WAYNESBORO...GREENCASTLE...GUILFORD...ST. THOMAS...
  FAYETTEVILLE...WAYNE HEIGHTS...MONT ALTO...MERCERSBURG...
  SCOTLAND...MCCONNELLSBURG...ROUZERVILLE...MARION...FORT LOUDON...
  FORT LITTLETON...STATE LINE...UPTON...WILLIAMSON...QUINCY AND PENN
  STATE MONT ALTO.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 177 AND 182.
 INTERSTATE 81 BETWEEN MILE MARKERS 2 AND 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 3989 7812 3991 7813 4009 7796 3993 7747
      3977 7746 3972 7749 3972 7768
TIME...MOT...LOC 2131Z 294DEG 16KT 3993 7787 

$$

STEINBUGL
2 follow-up statements
417 
WWUS51 KCTP 012158
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
558 PM EDT TUE JUL 1 2014

PAC057-012208-
/O.CAN.KCTP.SV.W.0056.000000T0000Z-140701T2230Z/
FULTON PA-

558 PM EDT TUE JUL 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FULTON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3984 7800 3988 7797 3993 7796 3995 7794
      4000 7792 4006 7788 4006 7787 3993 7747
      3977 7746 3972 7749 3972 7768
TIME...MOT...LOC 2158Z 293DEG 20KT 3997 7763 3978 7778 

$$

PAC055-012230-
/O.CON.KCTP.SV.W.0056.000000T0000Z-140701T2230Z/
FRANKLIN PA-
558 PM EDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN FRANKLIN COUNTY...

AT 558 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SCOTLAND TO NEAR GREENCASTLE...MOVING SOUTHEAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
CHAMBERSBURG...WAYNESBORO...GREENCASTLE...GUILFORD...ST. THOMAS...
FAYETTEVILLE...WAYNE HEIGHTS...MONT ALTO...MERCERSBURG...SCOTLAND...
ROUZERVILLE...MARION...FORT LOUDON...STATE LINE...UPTON...
WILLIAMSON...QUINCY AND PENN STATE MONT ALTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3984 7800 3988 7797 3993 7796 3995 7794
      4000 7792 4006 7788 4006 7787 3993 7747
      3977 7746 3972 7749 3972 7768
TIME...MOT...LOC 2158Z 293DEG 20KT 3997 7763 3978 7778 

$$

STEINBUGL
349 
WWUS51 KCTP 012219
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
619 PM EDT TUE JUL 1 2014

PAC055-012230-
/O.CON.KCTP.SV.W.0056.000000T0000Z-140701T2230Z/
FRANKLIN PA-
619 PM EDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN FRANKLIN COUNTY...

AT 619 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FAYETTEVILLE TO NEAR GREENCASTLE...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...GREENCASTLE...GUILFORD...FAYETTEVILLE...WAYNE HEIGHTS...
MONT ALTO...SCOTLAND...ROUZERVILLE...MARION...QUINCY AND PENN STATE
MONT ALTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3976 7778 3997 7759 3993 7747 3977 7746
      3972 7749 3972 7768
TIME...MOT...LOC 2219Z 294DEG 16KT 3994 7756 3975 7771 

$$

KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:07 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 1, 3:07 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
307 PM EDT TUE JUL 1 2014

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO CENTRAL PA TONIGHT...THEN STALL OVER
THE REGION THROUGH THURSDAY. A SECONDARY COLD FRONT WILL SWEEP OUT
THE HIGH HUMIDITY AS IT CROSSES THE REGION THURSDAY AFTERNOON AND
EVENING. HIGH PRESSURE WITH COOLER AND LESS HUMID CONDITIONS WILL
BUILD INTO THE STATE JUST IN TIME FOR THE BEGINNING OF THE LONG
HOLIDAY WEEKEND. A TROPICAL DISTURBANCE IS EXPECTED TO TRACK ALONG
THE MID ATLANTIC COAST...BUT SHOULD VEER JUST OFFSHORE FRIDAY AND
SATURDAY...WITH CURRENT PROJECTIONS SPARING CENTRAL PA FROM ANY
SIGNIFICANT IMPACTS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A HOT AND HUMID AFTERNOON THROUGHOUT CENTRAL PA. MID LEVEL WARMTH
HAS KEPT A LID ON CONVECTION THUS FAR...BUT A NARROW RIBBON OF
INSTABILITY ASSOCIATED WITH THE BOUNDARY LAYER THERMAL RIDGE IS
PUSHING ACROSS THE CENTRAL MOUNTAINS PRESENTLY...WITH RADAR TRENDS
SHOWING SPROUTING CELLS JUST EAST OF THE ALLEGHENY CREST. FARTHER
WEST...OVER EXTREME NORTHWEST PA...THE LARGEST CELL OF THE DAY
CONTINUES TO BUILD OVER CRAWFORD COUNTY...AND THIS AREA IS NOW
WEST OF THE BOUNDARY LAYER THERMAL FEATURE (AND MID LEVEL WARM
RIBBON)...SO EXPECT THIS ACTIVITY TO BE MAINTAINED AND EXPAND AS
THE LATE AFTERNOON WEARS ON.

AS THE WARMTH ALOFT HINDERS INITIATION OVER EASTERN PORTIONS OF
FORECAST AREA THIS AFTERNOON...HAVE LOWERED POPS THERE FROM
EARLIER VALUES...BUT STILL EXPECT ISOLATED TO SCATTERED ACTIVITY
LATE THIS AFTERNOON AND EVENING AS THE THERMAL AXIS PASSES.
MUCAPES ARE STILL IMPRESSIVE DESPITE LESS THAN IMPRESSIVE SHEAR
PROFILES...SO WE'LL KEEP A CLOSE EYE ON THEIR EVOLUTION.

THE INITIAL FRONT SLOWS TONIGHT ACROSS CENTRAL PA IN THE
INCREASINGLY PARALLEL SOUTHWEST FLOW ALOFT. A FAIR AMOUNT OF
CLOUDS AND JUST LINGERING 30 POPS FOR SHOWERS AND ISOLATED TSRA
WILL HELP TO CREATE ANOTHER MUGGY NIGHT ACROSS THE STATE WITH MINS
VARYING FROM THE MID 60S IN THE NW...TO THE LOWER AND MID 70S
THROUGHOUT THE SUSQ VALLEY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
NOT A LOT OF CHANGE TO WED. DID UP MAX TEMPS A DEGREE. STILL
JUST GETTING A HEAT INDEX OF 100 OR JUST ABOVE ACROSS THE SE.

HELD OFF ON A HEAT ADVISORY FOR NOW...GIVEN IT IS STILL A WAYS
OUT AND STORM CONCERN FOR TODAY AND WED. HAVE MENTION OF HEAT
IN HWO.

APPROACH OF A SECONDARY COLD FRONT...AND POTENT SHORTWAVE DIGGING
SE INTO THE TROUGH OVER THE OHIO VALLEY WILL HELP TO AMPLIFY IT
AND BRING US ANOTHER FEW...TO SVRL BANDS OF SHOWERS AND
THUNDERSTORMS ON WED. HARD TO PICK ON ONE AREA VS. ANOTHER AREA.
DID UP POPS ACROSS THE N AND W.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MED RANGE MDLS ALL SHOWING A DEEPENING UPPER LVL TROF OVR THE
MIDWEST DURING THE MIDWEEK PERIOD...RESULTING IN COLD FRONT
STALLING OUT ACROSS CENTRAL PA. THUS...THE CHC OF SHRA/TSRA WILL
REMAIN IN THE FCST INTO THU NIGHT.

BASED ON THE ABOVE INFO. AND TROPICAL SYSTEM LIFTING NE...LEFT
SOME SHOWERS IN EASTERN AREAS FOR FRIDAY. LATER SHIFTS CAN CUT
BACK AS NEEDED.

DESPITE MINOR TIMING DIFFS...MED RANGE GUIDANCE STILL CONSISTENT
IN PUSHING COLD FRONT EAST OF THE REGION LATER FRIDAY WITH HIGH
PRES DELIVERING COOL AND DRY WEATHER IN TIME FOR THE BEGINNING OF
THE 4TH OF JULY WEEKEND.

WENT WITH A DRY FCST FOR NEXT MONDAY AND TUE. SOME SPREAD IN
DIFFERENT MODELS AND MODEL RUNS.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT WILL PUSH INTO CENTRAL PA TONIGHT...THEN STALL OVER
THE REGION THROUGH THURSDAY.

CLOUDS WILL BUILD AS THE DAY WEARS ON. SCATTERED TO NUMEROUS
SHOWERS/TSTMS WILL DEVELOP THIS AFTERNOON ACROSS MAINLY THE NW
HALF OF CWA...WITH POTENTIAL SHORT-LIVED IMPACTS AT WESTERN TAF
SITES THAT COULD INCLUDE GUSTY WINDS...LIGHTNING...AND HEAVY RAIN
RESTRICTING VSBYS. PINPOINTING EXACT IMPACTS 8HRS OUT TRICKY...SO
BRACKETED LATE AFT WITH VCTS POTENTIAL AND WILL CONTINUE TO REFINE
TAFS AS CONVECTION EVOLVES AND BEGINS TO TAKE AIM ON TERMINALS.
ISO CONVECTION POSS IN THE EAST FROM KIPT-KMDT- KLNS...SO THESE
TERMINALS SHOULD REMAIN VFR THE VAST MAJORITY IF NOT ALL OF THE
DAY. WINDS ACROSS THE REGION WILL INCREASE FROM THE SOUTH TO 10
KTS GUSTING TO 15 KTS...LOCALLY HIGHER IN ANY TSTMS.

CONVECTION MAY LINGER INTO THIS EVE...BUT IMPACTS AND AERIAL
COVERAGE WILL BE DIMINISHING THROUGH THE EVENING HOURS. MVFR VSBYS
MAY DEVELOP LATE TONIGHT IN FOG/HAZE WITH MUGGY AIRMASS REMAINING
IN PLACE.

OUTLOOK...
WED-THU...SLOW MOVING COLD FRONT WILL BRING SCT SHRA/TSRA AND
LOCAL RESTRICTIONS.
FRI-SUN...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR/LAMBERT
NEAR TERM...DEVOIR/LAMBERT
SHORT TERM...MARTIN
LONG TERM...MARTIN
AVIATION...DEVOIR/RXR
Hazardous weather outlook, Jul 1, 5:26 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
526 AM EDT TUE JUL 1 2014

PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046-
020930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
526 AM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE IN THE FORM OF
LOCALIZED DAMAGING STRAIGHT LINE WINDS...HAIL...LOCALLY VERY HEAVY
RAINFALL RATES...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
AND EVENING ACROSS THE EASTERN TWO THIRDS OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ028-036-049>053-056>059-063>066-020930-
JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
526 AM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON INTO EARLY TODAY AS A WEAK COLD FRONT SLOWLY APPROACHES
FROM THE WEST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
AND EVENING ACROSS THE EASTERN TWO THIRDS OF THE STATE. THE PRIMARY
SEVERE WEATHER THREAT WILL BE IN THE FORM OF LOCALIZED DAMAGING
STRAIGHT LINE WINDS...HAIL...LOCALLY VERY HEAVY RAINFALL RATES...
AND FREQUENT LIGHTNING. IN ADDITION...AFTERNOON TEMPERATURES IN
THE LOWER TO MID 90S WILL COMBINE WITH THE HIGH HUMIDITY TO CREATE
A HEAT INDEX AROUND...OR SLIGHTLY HIGHER THAN 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 1, 2:57 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
257 PM EDT TUE JUL 1 2014

PAZ025-026-011930-
HUNTINGDON PA-BLAIR PA-
257 PM EDT TUE JUL 1 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 257 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WILLIAMSBURG...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HUNTINGDON AROUND 310 PM EDT.
  RAYSTOWN DAM AROUND 320 PM EDT.
  MOUNT UNION AROUND 330 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JUNIATA COLLEGE...
MAPLETON...MILL CREEK...KISTLER AND MCCONNELLSTOWN.

LAT...LON 4042 7821 4053 7821 4059 7782 4054 7784
      4050 7782 4039 7789 4040 7787 4037 7786
      4037 7784 4036 7782 4032 7782
TIME...MOT...LOC 1857Z 273DEG 17KT 4048 7812

STEINBUGL
Special weather statement, Jul 1, 3:36 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT TUE JUL 1 2014

PAZ026-028-034-035-012000-
BEDFORD PA-JUNIATA PA-FULTON PA-HUNTINGDON PA-
336 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 335 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR TROUGH CREEK STATE PARK TO NEAR WELLS
TANNERY...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  COALDALE AROUND 340 PM EDT.
  WATERFALL...ROCKHILL FURNACE...FORT LITTLETON AND SIDELING HILL
REST AREA AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ORBISONIA...
DEFIANCE...THREE SPRINGS...CASSVILLE...HOPEWELL...SALTILLO...SHADE
GAP...SHIRLEYSBURG...BROAD TOP CITY AND COALMONT.

LAT...LON 4008 7820 4013 7837 4033 7803 4037 7786
      4036 7782 4037 7776 4039 7774 4041 7754
      4035 7759 4023 7775 4008 7785 4000 7792
TIME...MOT...LOC 1935Z 270DEG 19KT 4030 7808 4013 7824

KF
Special weather statement, Jul 1, 3:36 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT TUE JUL 1 2014

PAZ004-012015-
WARREN PA-
336 PM EDT TUE JUL 1 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 336 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GRAND VALLEY...MOVING EAST AT 20 MPH.

SMALL HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GRAND VALLEY AROUND 350 PM EDT.
  GARLAND AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TIDIOUTE AND
STARBRICK.

LAT...LON 4173 7961 4178 7961 4191 7916 4163 7919
      4163 7961 4171 7962
TIME...MOT...LOC 1936Z 267DEG 17KT 4170 7961

EVANEGO
Local storm report, Jul 1, 4:15 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
415 PM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             TIDIOUTE                41.68N  79.40W
07/01/2014  M1.00 INCH       WARREN             PA   911 CALL CENTER

&&

EVENT NUMBER CTP1400162

EVANEGO
Special weather statement, Jul 1, 4:23 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 PM EDT TUE JUL 1 2014

PAZ028-056-063-012100-
CUMBERLAND PA-JUNIATA PA-PERRY PA-
423 PM EDT TUE JUL 1 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 423 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PERULACK...MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NEWVILLE...COLONEL DENNING STATE PARK AND BLOSERVILLE AROUND 500 PM
EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW GERMANTOWN AND
BLAIN.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 203 AND
214.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4018 7762 4023 7760 4024 7761 4022 7764
      4023 7765 4026 7764 4026 7767 4027 7766
      4029 7767 4027 7770 4035 7774 4045 7766
      4031 7728 4008 7747
TIME...MOT...LOC 2023Z 303DEG 18KT 4033 7764

STEINBUGL
Special weather statement, Jul 1, 5:12 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
512 PM EDT TUE JUL 1 2014

PAZ035-036-063-012145-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-
512 PM EDT TUE JUL 1 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 511 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
UPPER STRASBURG...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MCCONNELLSBURG...SHIPPENSBURG AND FAYETTEVILLE AROUND 520 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WILLIAMSON...QUINCY...
SHIPPENSBURG UNIVERSITY...PENN STATE MONT ALTO...ORRSTOWN AND UPTON.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 173 AND 184...AND
BETWEEN MILE MARKERS 187 AND 190.
 INTERSTATE 81 BETWEEN MILE MARKERS 5 AND 30.

LAT...LON 3988 7817 4012 7804 4012 7797 4010 7792
      4006 7786 4011 7783 4014 7742 3976 7757
TIME...MOT...LOC 2111Z 277DEG 36KT 4004 7766

GARTNER/STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:51 PM EDTSpecial Weather StatementCTPCentre24 min
Jul 1, 2:57 PM EDTSpecial Weather StatementCTPHuntingdon33 min
Jul 1, 3:36 PM EDTSpecial Weather StatementCTPHuntingdon24 min
Jul 1, 3:53 PM EDTSevere Thunderstorm WarningCTPWarren37 min
Jul 1, 4:23 PM EDTSpecial Weather StatementCTPCumberland37 min
Jul 1, 5:12 PM EDTSpecial Weather StatementCTPFranklin, Fulton33 min
Jul 1, 6:32 PM EDTSpecial Weather StatementCTPAdams28 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.